Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 13, 2021, 2:21 PM EDT for Gilchrist County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 13, 2021, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Gilchrist County, FL
The radar
The Moody AFB radar (KVAX), 126 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223
WWUS82 KJAX 131821
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT Sun Jun 13 2021
FLZ035-131900-
Gilchrist FL-
221 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST COUNTY UNTIL
300 PM EDT...
* At 220 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Bell, moving east at 5 mph.
* Wind gusts of 40 to 50 mph and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Trenton and Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2970 8296 2970 8294 2972 8296 2972 8294
2973 8295 2974 8294 2977 8295 2980 8292
2980 8293 2981 8293 2983 8292 2983 8290
2986 8288 2986 8273 2984 8270 2960 8274
2967 8296
TIME...MOT...LOC 1820Z 280DEG 5KT 2977 8290
$$
HESSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:33 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 13, 1:33 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 133 PM EDT Sun Jun 13 2021 .AVIATION... [Through 18Z Monday] Atlantic sea breeze is now discernible on both visible satellite imagery and radar and is approaching the St Johns River and I-95 (north of downtown). Expect convection to fire along it in the next hour or so but still think we're closer to 1 1/2 to 2 hours before convection impacts the Jacksonville Metro area fields. KSSI has convection over the Saint Simons Sound Inlet so for all intents and purpose convection is already on the approach to the field (which is usually from the south). Convection is expected to be brief today and should finish between 13/23 to 14/01 UTC. Looking for another round over MVFR to locally IFR ceilings again tonight and possibly some mist/fog at KVQQ and KGNV during the overnight hours. Certainly didn't go as low as guidance indicates at either field, but they also have a bad habit of going down below 1 mile for very brief periods and then bouncing right back up, so we'll see. && .PREV DISCUSSION [1210 PM EDT]... .NEAR TERM [Through Tonight]... Latest short-term, high resolution guidance indicates that convection currently crossing the I-75 corridor in northeast FL will continue to weaken as it slides southeastward. Otherwise, a stagnant weather pattern will take shape as ridging aloft builds over the Four Corners region of the Desert Southwest, which will lock mean troughing in place over the eastern third of the nation. Troughing will push the aforementioned "backdoor" cold front southward across southeast GA this afternoon, with the boundary stalling near the GA/FL border tonight. Low level west- southwesterly flow will strengthen during the predawn hours ahead of this approaching boundary, which will advect scattered convection developing along the Nature Coast across Marion County this morning, with some activity likely impacting southern portions of Putnam and Flagler Counties as well. Low level flow will shift to northwesterly toward sunrise, which should briefly advect the drier air mass filtering into inland southeast GA across northeast FL this morning. Pockets of low stratus across inland southeast GA and the Suwannee Valley this morning will quickly mix out after sunrise, with light west-northwesterly winds developing after sunrise. Temperatures will rise to the upper 80s and lower 90s towards noon ahead of the approaching "backdoor" cold front, which will approach the Altamaha River towards noon. Model soundings depict ML CAPE values rising to 1,500 - 2,500 j/kg throughout our region by early afternoon. Scattered to numerous showers and thunderstorms should initiate along the southward moving front as well as an inland moving Atlantic sea breeze boundary over southeast GA shortly after noon. Mesoscale boundaries moving northeastward from this morning's anticipated convection over north central FL will interact with the inland moving Atlantic sea breeze to initiate scattered convection along the I-95 and U.S.-301 corridors before the mid- afternoon hours, and then convection should overspread northeast and north central FL during the mid to late afternoon hours as the frontal boundary approaches the FL/GA border and numerous mesoscale boundary collisions occur. The slightly drier air mass advecting into our area from the northwest early this morning should create downdraft CAPE values of 800 - 1,000 j/kg for locations along the I-10 corridor this afternoon, where a few strong thunderstorms will be possible as storms pulse due to mesoscale boundary interactions. The bigger threat today will be heavy rainfall amounts due to the anticipated slow storm motion. Pulsing convection may be capable of producing wet microburst wind gusts of 40-50 mph and frequent lightning strikes as well. Widespread convection should linger into the early evening hours, especially along the I-10 corridor just south of the frontal boundary. Coverage should gradually wane overnight for locations south of I-10, while low stratus potentially overspreads locations north of the frontal boundary across southeast GA. Lows will fall to around 70 inland, ranging to the mid 70s at coastal locations. .SHORT TERM [Monday Through Tuesday]... Bouts of diurnal convection are anticipated for the beginning of the week as daytime heating combined with troughing aloft will produce showers and thunderstorms throughout the region, with the highest likelihood for storm developments to occur over northeastern Florida and along the coastline. Drier air associated with a frontal boundary from out of the northwest starts to move in over inland southeast Georgia and work to inhibit storm developments over this area as the week progresses. Temperatures during this period will be in the upper 80s and lower 90s, with warmer temperatures building over areas with less rainfall. .LONG TERM [Wednesday Through Sunday]... A secondary front will move over Georgia from out of the north by midweek and then stalling near the Florida-Georgia border. Drier conditions are expected for most of southeast Georgia during this period while instability ahead of the frontal boundary along with upper level troughing will lead to a daily bouts of diurnal convection through to the end of the week. Forecast models for the end of next week indicate a low pressure system building upwards towards Texas and Louisiana and the eventual placement of this system will influence the convective pattern for the southeastern US next weekend. .MARINE... A cold front moving southward down the Carolina coastal Plain this morning will arrive over the southeast Georgia waters this afternoon before stalling near the Florida and Georgia border tonight through Monday. Periods of showers and thunderstorms will generally move southeastward across our local waters along this frontal boundary. Outside of thunderstorm activity, winds will remain below Caution levels through Monday night, with seas generally in the 2-4 foot range both near shore and offshore. Another cold front will dive into the southeastern states on Monday afternoon, with this boundary also stalling over the Georgia waters towards midweek and then dissipating late this week as high pressure builds over the Mid-Atlantic states and the southern Appalachians. Southwesterly winds will increase to Caution levels of 15-20 knots by late Tuesday and Tuesday night in advance of this secondary frontal boundary. Prevailing offshore winds will then diminish by midweek, with coverage of showers and thunderstorms expected to also decrease later this week. Rip Currents: Prevailing offshore winds low wave heights should keep the risk low at area beaches today through midweek. .FIRE WEATHER... Breezy westerly transport winds will prevail for locations south of Interstate 10 today, with lighter northerly surface and transport winds elsewhere likely resulting in low daytime dispersion values north of I-10. Strong thunderstorms containing gusty winds, lightning and heavy downpours are expected across most of northeast and north central FL this afternoon through early this evening. Southwesterly transport winds will remain breezy across north central FL on Monday, with lighter speeds elsewhere likely resulting in low daytime dispersion values from the I-10 corridor northward on Monday afternoon. .HYDROLOGY... Slow moving thunderstorms this afternoon will likely result in widespread 1-2 inch rainfall amounts for locations along the I-10 corridor, with locally higher totals possible. Localized flooding will be possible, especially for urban and normally flood prone locations. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 89 72 94 71 / 20 20 10 30 10 SSI 73 81 75 90 76 / 30 30 20 30 10 JAX 71 85 72 92 72 / 50 40 20 40 20 SGJ 71 83 72 89 74 / 70 50 20 40 20 GNV 71 88 71 88 72 / 60 50 40 50 30 OCF 71 88 72 87 74 / 40 50 40 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Local storm report, Jun 13, 12:22 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1222 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 1 NW RAYBON 31.27N 81.98W
06/12/2021 BRANTLEY GA EMERGENCY MNGR
DELAYED REPORT OF TREE DOWN ALONG RAYBON RD.
RADAR ESTIMATED TIME.
&&
DDLocal storm report, Jun 13, 1:06 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
106 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM NON-TSTM WND DMG 3 ESE PINE GROVE 31.80N 82.40W
06/12/2021 APPLING GA 911 CALL CENTER
DELAYED REPORT OF TREES DOWN ON A COUPLE OF
POWER LINES THAT SPARKED A FIRE. POSSIBLY
CAUSED BY AN APPROACHING GUST FRONT.
&&
DDSpecial weather statement, Jun 13, 2:06 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
206 PM EDT Sun Jun 13 2021
FLZ136-236-240-340-131845-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-
206 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 245 PM EDT...
* At 206 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Williston, moving east at 10
mph.
* Wind gusts of 40 to 50 mph and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Archer, Micanopy and Flemington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2929 8241 2948 8241 2948 8255 2953 8256
2954 8257 2951 8226 2928 8222
TIME...MOT...LOC 1806Z 264DEG 7KT 2941 8248
HESSSpecial weather statement, Jun 13, 2:08 PM EDT, 13 minutes before
Special Weather Statement National Weather Service Jacksonville FL 208 PM EDT Sun Jun 13 2021 FLZ033-038-133-137-138-237-131900- Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL- Eastern Putnam FL-Western Putnam FL-Inland St. Johns FL- 208 PM EDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLAGLER...SOUTHEASTERN ST. JOHNS AND NORTHEASTERN PUTNAM COUNTIES UNTIL 300 PM EDT... * At 208 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Orange Mills, or over East Palatka, moving east at 5 mph. * Wind gusts of 40 to 50 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Palatka, Hastings, East Palatka, Saint Augustine Beach, Marineland, Bostwick, Federal Point, Crescent Beach, Saint Augustine Shores and Orange Mills. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2955 8174 2977 8171 2986 8126 2957 8117 TIME...MOT...LOC 1808Z 264DEG 6KT 2968 8161 HESS
Special weather statement, Jun 13, 2:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
218 PM EDT Sun Jun 13 2021
FLZ240-340-131845-
Central Marion FL-Western Marion FL-
218 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
245 PM EDT...
* At 217 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Williston. This storm was
nearly stationary.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 50 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Reddick, McIntosh, Flemington and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2925 8241 2945 8240 2947 8235 2946 8221
2946 8219 2945 8219 2945 8221 2943 8221
2942 8220 2943 8217 2918 8222
TIME...MOT...LOC 1817Z 266DEG 3KT 2936 8234
HESSSpecial weather statement, Jun 13, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
221 PM EDT Sun Jun 13 2021
FLZ035-131900-
Gilchrist FL-
221 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST COUNTY UNTIL
300 PM EDT...
* At 220 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Bell, moving east at 5 mph.
* Wind gusts of 40 to 50 mph and minor flooding due to heavy
rainfall is possible with this storm.
* Locations impacted include...
Trenton and Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2970 8296 2970 8294 2972 8296 2972 8294
2973 8295 2974 8294 2977 8295 2980 8292
2980 8293 2981 8293 2983 8292 2983 8290
2986 8288 2986 8273 2984 8270 2960 8274
2967 8296
TIME...MOT...LOC 1820Z 280DEG 5KT 2977 8290
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:44 PM EDT | Special Marine Warning | JAX | 61 min | |
| Jun 13, 2:06 PM EDT | Special Weather Statement | JAX | Alachua | 39 min |
| Jun 13, 2:08 PM EDT | Special Weather Statement | JAX | Putnam | 52 min |
| Jun 13, 2:11 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jun 13, 2:18 PM EDT | Special Weather Statement | JAX | Marion | 27 min |
| Jun 13, 2:40 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Jun 13, 2:56 PM EDT | Special Weather Statement | JAX | Flagler | 49 min |
| Jun 13, 3:02 PM EDT | Special Weather Statement | JAX | Alachua, Putnam | 43 min |
| Jun 13, 3:04 PM EDT | Special Weather Statement | JAX | Saint Johns | 41 min |
| Jun 13, 3:10 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 35 min |
| Jun 13, 3:14 PM EDT | Special Weather Statement | JAX | Clay | 31 min |
| Jun 13, 3:19 PM EDT | Special Marine Warning | JAX | 41 min | |
| Jun 13, 3:26 PM EDT | Special Weather Statement | JAX | Putnam | 49 min |
| Jun 13, 3:35 PM EDT | Severe Thunderstorm Warning | JAX | Marion, Putnam | 18 min |
| Jun 13, 3:40 PM EDT | Special Marine Warning | JAX | 65 min | |
| Jun 13, 3:42 PM EDT | Special Weather Statement | JAX | Bradford, Clay | 48 min |
| Jun 13, 3:43 PM EDT | Tornado Warning | JAX | Flagler | 11 min |
| Jun 13, 3:46 PM EDT | Special Weather Statement | JAX | Saint Johns | 29 min |
| Jun 13, 3:50 PM EDT | Special Weather Statement | JAX | Marion | 40 min |
| Jun 13, 4:01 PM EDT | Special Weather Statement | JAX | Flagler | 29 min |
| Jun 13, 4:21 PM EDT | Special Weather Statement | JAX | Clay | 54 min |
| Jun 13, 4:31 PM EDT | Special Weather Statement | JAX | Flagler | 29 min |
| Jun 13, 4:50 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Jun 13, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 14 min |
| Jun 13, 5:01 PM EDT | Flash Flood Warning | JAX | Duval | 79 min |
| Jun 13, 5:50 PM EDT | Special Weather Statement | JAX | Baker, Columbia | 40 min |
| Jun 12, 8:02 PM EDT | Special Weather Statement | JAX | Atkinson, Clinch | 43 min |
| Jun 12, 8:18 PM EDT | Special Weather Statement | JAX | Brantley, Pierce, Wayne | 42 min |
| Jun 12, 8:33 PM EDT | Special Weather Statement | JAX | Bacon | 27 min |
| Jun 12, 8:57 PM EDT | Special Weather Statement | JAX | Brantley, Glynn, Wayne | 48 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.